Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 13, 2025, 8:52 AM PDT for Riverside County, California; La Paz County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2025, 8:52 AM PDT (15:52 UTC)
- Expired
- Oct 13, 2025, 9:30 AM PDT
- In force
- 38 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties La Paz County, AZ, Riverside County, CA
The radar
The Yuma radar (KYUX), 177 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
016
WUUS55 KPSR 131552
SVRPSR
AZC012-CAC065-131630-
/O.NEW.KPSR.SV.W.0113.251013T1552Z-251013T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Phoenix AZ
852 AM MST Mon Oct 13 2025
The National Weather Service in Phoenix has issued a
* Severe Thunderstorm Warning for...
Northwestern La Paz County in west central Arizona...
Riverside County in southern California...
* Until 930 AM MST/930 AM PDT/.
* At 852 AM MST/852 AM PDT/, a severe thunderstorm was located 14
miles south of Big River, or 15 miles southwest of Parker, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Parker and Poston.
This includes the following highways...
AZ Route 95 between mile markers 136 and 145.
CA Route 95 near mile marker 24, and between mile markers 27 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3415 11414 3390 11441 3392 11454 3408 11449
3408 11444 3411 11441 3416 11431
TIME...MOT...LOC 1552Z 208DEG 18KT 3395 11445
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TW3 follow-up statements
295
WWUS55 KPSR 131609
SVSPSR
Severe Weather Statement
National Weather Service Phoenix AZ
909 AM MST Mon Oct 13 2025
CAC065-131618-
/O.CAN.KPSR.SV.W.0113.000000T0000Z-251013T1630Z/
Riverside CA-
909 AM MST Mon Oct 13 2025
...THE SEVERE THUNDERSTORM WARNING FOR RIVERSIDE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3415 11414 3396 11434 3400 11444 3408 11444
3411 11441 3416 11430
TIME...MOT...LOC 1608Z 215DEG 19KT 3402 11435
$$
AZC012-131630-
/O.CON.KPSR.SV.W.0113.000000T0000Z-251013T1630Z/
La Paz AZ-
909 AM MST Mon Oct 13 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM MST
FOR NORTHWESTERN LA PAZ COUNTY...
At 908 AM MST, a severe thunderstorm was located 8 miles south of Big
River, or 8 miles southwest of Parker, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Parker and Poston.
This includes AZ Route 95 between mile markers 136 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3415 11414 3396 11434 3400 11444 3408 11444
3411 11441 3416 11430
TIME...MOT...LOC 1608Z 215DEG 19KT 3402 11435
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TW400
WWUS55 KPSR 131618
SVSPSR
Severe Weather Statement
National Weather Service Phoenix AZ
918 AM MST Mon Oct 13 2025
AZC012-131630-
/O.CON.KPSR.SV.W.0113.000000T0000Z-251013T1630Z/
La Paz AZ-
918 AM MST Mon Oct 13 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM MST
FOR NORTH CENTRAL LA PAZ COUNTY...
At 918 AM MST, a severe thunderstorm was located near Parker, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Parker.
This includes AZ Route 95 between mile markers 136 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3401 11429 3406 11441 3411 11441 3416 11430
3415 11414
TIME...MOT...LOC 1618Z 208DEG 18KT 3407 11432
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TW093
WWUS55 KPSR 131627
SVSPSR
Severe Weather Statement
National Weather Service Phoenix AZ
927 AM MST Mon Oct 13 2025
AZC012-131636-
/O.EXP.KPSR.SV.W.0113.000000T0000Z-251013T1630Z/
La Paz AZ-
927 AM MST Mon Oct 13 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LA PAZ COUNTY
WILL EXPIRE AT 930 AM MST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
a portion of far northwestern La Paz County including the Parker
area and locations to the north and east of Parker.
&&
LAT...LON 3401 11429 3406 11441 3411 11441 3416 11430
3415 11414
TIME...MOT...LOC 1626Z 208DEG 18KT 3410 11430
$$
TWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:15 AM PDT, 4 hours 37 minutes earlier. Its key messages:
- A Flood Watch remains in effect for south-central Arizona through Monday evening.
- Scattered showers and thunderstorms will affect south-central Arizona through Monday with the heaviest rainfall potential and greatest flood threat over higher terrain areas north and east of Phoenix.
- Below normal temperatures will be common throughout the week.
Area forecast discussion, Oct 13, 4:15 AM PDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 415 AM MST Mon Oct 13 2025 .UPDATE... Updated Aviation && .KEY MESSAGES... - A Flood Watch remains in effect for south-central Arizona through Monday evening. - Scattered showers and thunderstorms will affect south-central Arizona through Monday with the heaviest rainfall potential and greatest flood threat over higher terrain areas north and east of Phoenix. - Below normal temperatures will be common throughout the week. && .SHORT TERM /Today through Tuesday/... Deepening western Conus troughing was evident on early morning WV imagery with an intense PV center digging south along the northern California coast. Favorable downstream jet positioning has placed the forecast area under broad scale right entrance region ascent tapping a pool of 12-15 g/kg mixing ratios covering the southern half of Arizona. This pattern will hold over the CWA for the next 24 hours before the influence of the upstream troughing and increased SW flow erodes and sweeps the anomalous moisture away from the region. In the interim, models continue to exhibit difficulty in identifying shortwaves and boundaries within the stronger flow responsible for deep convection, and as a result, forecast timing and locations vary widely among modeling suites. Per WV imagery, it appears there is one wave shearing through western/northern Arizona aiding in elevated showers across the area early this morning, while another wave propagating into northern Sonora should be absorbed into the SW flow and assist in large scale ascent by this afternoon. While HREF members have largely been far too aggressive with forecast shower and thunderstorm coverage so far this morning, the pattern remains conducive towards elevated convective development towards sunrise given MUCape nearing 1000 J/kg despite poor midlevel lapse rates. Should sufficient updrafts be maintained, some locally heavy rainfall will be possible given the moisture content and evidence of warm rain processes. However, kinematic wind structure through the atmosphere does not look as favorable for training echoes as compared to yesterday, and better confidence exists that any activity will lift north of the forecast area through the morning. This should set the stage for a final round of thunderstorms and heavy rain threat early this afternoon in response to shortwave energy lifting north into the eastern portions of the CWA. Some partial clearing may be achieved briefly late this morning allowing MLCape to increase into a 500-1000 J/kg range over south-central AZ given the lingering 11-12 g/kg boundary layer mixing ratios. Drier air will quickly be surging into SW Arizona during this evolution essentially precluding any convection southwest of the Phoenix metro. While thunderstorm coverage, rainfall intensity, and maintenance over a persistent area will likely be less than previous days, fully saturated soils have resulted in higher runoff efficiencies and require less accumulation for flooding issues. Therefore, a Flood Watch continues through this evening across south- central AZ. In addition to the heavy rainfall threat, an isolated strong wind gusts and small hail will be possible given 0-6 km shear near 40kt remains in place supporting some organized storm structure. Forecast confidence is very good that forcing mechanisms and associated storms will quickly lift into northern Arizona this evening leaving just some lingering light showers over the mountains of the eastern CWA. Boundary layer moisture will be scoured even further by Tuesday afternoon while midlevel temperatures warm modestly in response to jet energy lifting north essentially ending rainfall chances. Given the robust height falls entering SE California juxtaposed with a deepening marine layer, downsloping winds and hydraulic jumps appear likely both late this afternoon and Tuesday. Strong gusty winds will be common in the typical wind prone areas of western Imperial County potentially lofting some dust assuming soils have dried sufficiently since the last rainfall event. && .LONG TERM /Wednesday through Sunday/... Deep negative height anomalies will be lifting and filling into the Great Basin and northern Rockies during the middle of the week bringing pronounced, dry westerly flow into the forecast area. Forecast soundings suggest boundary layer moisture rapidly deteriorating during the middle of the week with mixing ratios falling to 5-6 g/kg as early as Wednesday, then never recovering thereafter. Ensemble membership remains in excellent agreement that energy lifting north will leave a trailing, weak trough axis over the SW Conus with H5 heights stuck mostly in a 572-578dm range. Ensemble numerical spread has widened slightly during this period, however still indicates temperatures hovering 4F-8F below normal for much of the latter half of the week. By the weekend, there is good model agreement that some form of shortwave ridging will build into the SW Conus with H5 heights spiking closer to 585dm and temperatures rebounding into a near normal range. && .AVIATION...Updated at 1115Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: Cigs below 6K ft AGL and periodically falling into MVFR category this morning followed by SHRA/TSRA chances with reduced vsby and erratic winds early/mid afternoon will be the main weather issues this TAF period. Scattered decks 5-6K ft were observed around the PHX airspace this morning with some MVFR cigs developing around the PHX metro. Confidence in MVFR cigs persisting at any given terminal through the morning is low, but a more widespread 5-6K ft layer should develop by late morning. Otherwise, east winds will veer to a southerly direction by late morning with some gusts 15-20kt possible early afternoon. Models are very consistent in developing TSRA around the terminals early/mid afternoon before lifting to the north and east late afternoon. Confidence in TS coverage is low to moderate, but any storm will be capable of producing heavy rainfall incurring brief IFR/MVFR visibilities and erratic wind directions. Confidence is good that activity will clear by sunset with lifting cloud decks and winds becoming more SW through the evening. Southeast California/Southwest Arizona including KIPL and KBLH: Gusty winds will be the main weather issue through Tuesday morning under clear skies. West winds will be preferred at KIPL while a S/SW component should be more common at KBLH. Gusts 20-30kt will develop mid/late afternoon and persist through the evening before relaxing overnight. Lofted dust may be generated causing slantwise vsby issues towards sunset. && .FIRE WEATHER... Wetting rain chances will continue today over eastern districts with locally heavy amounts and flooding possible. Drier air across western districts will begin sweeping through the entire region Tuesday. Elevated moisture levels will keep humidity levels in eastern districts above 50% today, then minimum values falling closer to a 40-50% range during the middle of the week and drying further to 25-35% by the weekend. Western districts will generally experience afternoon humidity values 25-35% early this week, then closer to 15-25% late in the week. Erratic and locally gusty winds will common around showers and thunderstorms with more widespread gusty winds affecting the region Tuesday afternoon/evening. Very tranquil conditions will be common late in the week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Flood Watch through this evening for AZZ534-537>563. CA...None. && SHORT TERM...18 LONG TERM...18 AVIATION...18 FIRE WEATHER...18
In the hours before
Local storm report, Oct 13, 8:20 AM PDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
820 AM MST Mon Oct 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Flash Flood 1 NW Globe 33.40N 110.79W
10/12/2025 Gila AZ Public
***Delayed Report*** Video image showed a
torrent of water moving down Pinal Creek and
overtopping the bridge at East Haskins Road.
&&The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:27 AM PDT | Severe Thunderstorm Warning | PSR | Riverside | 27 min |
| Oct 13, 8:46 AM PDT | Wind Advisory | PSR | Imperial | 26 hr |
| Oct 13, 9:49 AM PDT | Areal Flood Advisory | PSR | San Bernardino | 69 min |
| Oct 13, 10:58 AM PDT | Areal Flood Warning | PSR | San Bernardino | 62 min |
| Oct 12, 8:49 PM PDT | Flash Flood Warning | PSR | Gila | 3 hr |
| Oct 13, 9:26 AM PDT | Severe Thunderstorm Warning | PSR | La Paz | 49 min |
| Oct 13, 12:25 PM PDT | Special Weather Statement | PSR | Maricopa | 50 min |
| Oct 13, 12:49 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 41 min |
| Oct 13, 1:03 PM PDT | Areal Flood Advisory | PSR | Maricopa, Pinal | 3 hr |
| Oct 13, 1:10 PM PDT | Flash Flood Warning | PSR | Maricopa, Pinal | 3 hr |
| Oct 13, 1:27 PM PDT | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Oct 13, 1:30 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Oct 13, 1:44 PM PDT | Special Weather Statement | PSR | Maricopa | 46 min |
| Oct 13, 1:45 PM PDT | Flash Flood Warning | PSR | Gila | 5 hr |
| Oct 13, 2:12 PM PDT | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Oct 13, 2:14 PM PDT | Areal Flood Advisory | PSR | Maricopa | 5 hr |
| Oct 13, 2:19 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Oct 13, 2:25 PM PDT | Areal Flood Advisory | PSR | Pinal | 3 hr |
| Oct 13, 3:04 PM PDT | Flash Flood Warning | PSR | Gila | 4 hr |
| Oct 13, 4:28 PM PDT | Areal Flood Warning | PSR | Maricopa | 92 min |
| Oct 13, 4:48 PM PDT | Special Weather Statement | PSR | 42 min | |
| Oct 13, 4:57 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 48 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.